Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 224, NWS Charleston, SC

August 13, 2011Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2011, 6:45 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 6:45 PM EDT (22:45 UTC)
Expired
Aug 13, 2011, 7:45 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:57 PM EDTTSTM WND DMG1 Nnw Port Royal, SCLAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF JACKSON STREET AND OLD JERICHO ROAD.
Aug 13, 7:10 PM EDTTSTM WND DMGHardeeville, SCTHE HARDEEVILLE FIRE DEPARTMENT REPORTED 4 TREES DOWN IN HARDEEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1710 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS52 KCHS 132245
SVRCHS
GAC051-103-SCC013-053-132345-
/O.NEW.KCHS.SV.W.0224.110813T2245Z-110813T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM TILLMAN TO      
  POOLER...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  POOLER...EBENEZER...MEINHARD...I-16/I-95 INTERCHANGE...MONTEITH...
  PURYSBURGH...SAVANNAH AIRPORT...PORT WENTWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3182 8117 3185 8114 3190 8117 3189 8123
      3208 8139 3238 8138 3251 8117 3250 8085
      3241 8062 3251 8053 3241 8042 3233 8044
      3226 8060 3222 8062 3214 8074 3207 8088
      3203 8088 3202 8083 3198 8084 3174 8110
TIME...MOT...LOC 2245Z 282DEG 9KT 3242 8112 3215 8124

$$


33
2 follow-up statements
792 
WWUS52 KCHS 132320
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT SAT AUG 13 2011

GAC051-103-132330-
/O.CAN.KCHS.SV.W.0224.000000T0000Z-110813T2345Z/
EFFINGHAM GA-CHATHAM GA-
720 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND SOUTHEASTERN
EFFINGHAM COUNTIES HAS BEEN CANCELLED...

LAT...LON 3203 8088 3210 8098 3210 8102 3210 8106
      3211 8110 3219 8111 3228 8111 3234 8112
      3241 8116 3250 8085 3241 8062 3251 8053
      3241 8042 3233 8044 3226 8060 3222 8062
      3214 8074 3207 8088 3204 8088
TIME...MOT...LOC 2320Z 282DEG 9KT 3233 8102 3210 8106

$$

SCC013-053-132345-
/O.CON.KCHS.SV.W.0224.000000T0000Z-110813T2345Z/
JASPER SC-BEAUFORT SC-
720 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BEAUFORT AND SOUTHERN JASPER COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COASTAL CAROLINA HOSPITAL TO 6 MILES
SOUTHWEST OF BELLINGER HILL AREA...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF RIDGELAND TO SAVANNAH...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELLINGER
HILL AREA...BLUFFTON...BURTON...CALAWASSIE ISLAND...FOLLY FIELD...
FOREST BEACH...FRIPP ISLAND...HARDEEVILLE...HILTON HEAD AIRPORT...
HILTON HEAD ISLAND...JASPER...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...ROSE HILL...
SHELL POINT...SUN CITY AND SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3203 8088 3210 8098 3210 8102 3210 8106
      3211 8110 3219 8111 3228 8111 3234 8112
      3241 8116 3250 8085 3241 8062 3251 8053
      3241 8042 3233 8044 3226 8060 3222 8062
      3214 8074 3207 8088 3204 8088
TIME...MOT...LOC 2320Z 282DEG 9KT 3233 8102 3210 8106

$$

JAQ
487 
WWUS52 KCHS 132339
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT SAT AUG 13 2011

SCC013-053-132349-
/O.EXP.KCHS.SV.W.0224.000000T0000Z-110813T2345Z/
JASPER SC-BEAUFORT SC-
739 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND SOUTHERN JASPER
COUNTIES WILL EXPIRE AT 745 PM EDT...

AT 737 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3203 8088 3210 8098 3210 8102 3210 8106
      3211 8110 3219 8111 3228 8111 3234 8112
      3241 8116 3250 8085 3241 8062 3251 8053
      3241 8042 3233 8044 3226 8060 3222 8062
      3214 8074 3207 8088 3204 8088
TIME...MOT...LOC 2339Z 282DEG 9KT 3232 8096 3209 8101

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:14 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 13, 4:14 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SAT AUG 13 2011

.SYNOPSIS...
A WEAK WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT. A COLD
FRONT WILL APPROACH THE REGION FROM THE WEST LATE SUNDAY...AND
MOVE OFFSHORE AND INTO THE ATLANTIC LATE SUNDAY NIGHT. HIGH
PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE INITIAL CONVECTIVE DEVELOPMENT WAS IN THE LEE TROUGH ACROSS
THE SC MIDLANDS AND SAVANNAH RIVER AREA OF GA. SOME OF THIS
CONVECTION HAS SHIFTED SOUTHEAST TOWARD OUR INTERIOR GA/SC
COUNTIES. MEANWHILE WE ARE SEEING ADDITIONAL ACTIVITY ALONG THE
SEABREEZE IN THE CHARLESTON TRI-COUNTY AREA WHERE THE BETTER
LOW-LEVEL MOISTURE IS POOLED. LATEST MESOANALYSIS SHOWS A REGION
OF ENHANCED DOWNDRAFT CAPE OVER SOUTHEAST GA SO THIS IS WHERE WE
ARE MOST CONCERNED ABOUT ISOLATED DAMAGING WIND GUSTS THROUGH
EARLY THIS EVENING. ELSEWHERE THE PRECIPITABLE WATER VALUES IN
EXCESS OF 2 INCHES AND VERY SLOW STORM MOTION WILL RESULT IN HEAVY
RAINFALL THE PRIMARY WEATHER HAZARD. SINCE MOST OF OUR CONVECTION
IS BEING DRIVEN BY DIURNAL HEATING AND OUTFLOW BOUNDARY
INTERACTION WE SHOULD SEE A DECLINE IN COVERAGE AS THE EVENING
PROGRESSES.

LATER TONIGHT ISOLATED SHOWERS AND STORMS COULD DEVELOP JUST ABOUT
ANYWHERE AS A PRONOUNCED LAND BREEZE DEVELOPS. SLIGHTLY BETTER
COVERAGE EXPECTED IN COASTAL AREAS AND THE ADJACENT WATERS WHERE
BETTER LOW-LEVEL MOISTURE WILL RESIDE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY AND SUNDAY NIGHT...AN UPPER LEVEL TROUGH WILL BECOME MORE
AMPLIFIED AS IT MOVES ACROSS THE EASTERN UNITED STATES...DRIVING A
COLD FRONT AT THE SURFACE TOWARD THE AREA FROM THE NORTHWEST SUNDAY
AND EVENTUALLY ACROSS THE AREA SUNDAY NIGHT. UPPER LEVEL SUPPORT
PROVIDED BY THE RIGHT REAR QUADRANT OF A 70 KT JET AND STRONG SHORT
WAVE ENERGY ROUNDING THE BASE OF THE DEEP TROUGH...IN CONJUNCTION
WITH THE APPROACHING COLD FRONT AND AFTERNOON SEA BREEZE...WILL BE
SUFFICIENT FOR THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE AREA...ESPECIALLY IN THE AFTERNOON AND EVENING.

THERE IS STILL UNCERTAINTY WITH RESPECT TO THE PLACEMENT/COVERAGE OF
ANY POTENTIAL CONVECTION SUNDAY MORNING...WITH MANY OF THE GLOBAL
MODELS AND EVEN THE LOCAL 4KM WRF SHOWING GENERALLY RAIN-FREE
CONDITIONS IN THE MORNING AND THE NAM DEPICTING QUITE A BIT OF
MORNING CONVECTION. THIS WILL HAVE LARGE IMPLICATIONS ON MANY
FACTORS...INCLUDING HOW MUCH SURFACE BASED HEATING/DESTABILIZATION
WILL OCCUR. THE NAM APPEARS TO BE A BIT OF AN OUTLIER HOWEVER...SO
WILL FAVOR A DRIER MORNING WITH ONLY A SLIGHT CHANCE OR LOW CHANCE
OF SHOWERS AND THUNDERSTORMS BEFORE SHOWERS AND THUNDERSTORMS
BECOMING LIKELY IN THE AFTERNOON.

THERE IS A POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD
FRONT...WITH THE STORM PREDICTION CENTER PLACING MOST OF THE
FORECAST AREA IN A SLIGHT RISK. IF DESTABILIZATION IS ABLE TO OCCUR
IN THE MORNING AS EXPECTED...THEN THERE WILL CERTAINLY BE AT LEAST
MODERATE INSTABILITY IN PLACE AS CONVECTION BECOMES MULTI-CELLULAR
IN NATURE IN THE AFTERNOON AND EARLY EVENING. THE MAIN HAZARDS WITH
ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS WITH A
MUCH LESSER THREAT OF MARGINALLY SEVERE HAIL. FREQUENT LIGHTNING AND
LOCALIZED VERY HEAVY RAINFALL ARE ALSO EXPECTED. WILL CONTINUE
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

MONDAY THROUGH TUESDAY...ONE LAST SHORT WAVE WILL ROUND THE BASE OF
THE TROUGH ON MONDAY AND MAINLY PASS NORTH OF THE AREA.
HOWEVER...THERE COULD BE ENOUGH UPPER LEVEL SUPPORT IN CONJUNCTION
WITH THE SEA BREEZE TO PRODUCE ISOLATED CONVECTION IN THE CHARLESTON
TRI-COUNTY AREA. THE REST OF THE FORECAST AREA SHOULD BE RAIN-FREE
WITH THE COLD FRONT CONTINUING TO SHIFT OFFSHORE TAKING THE BULK OF
THE DEEP MOISTURE WITH IT. HIGH PRESSURE AND A DRIER AIRMASS BOTH AT
THE SURFACE AND ALOFT WILL THEN CONTINUE TO BUILD INTO THE REGION
THROUGH TUESDAY AND WILL KEEP THE FORECAST FREE FROM RAIN. HIGHS ARE
EXPECTED TO TOP OUT IN THE LOW TO MID 90S AWAY FROM THE COAST EACH
DAY. LOWS MONDAY NIGHT WILL RANGE FROM THE UPPER 60S WELL INLAND TO
THE LOWER/MIDDLE 70S ALONG THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODEL SOLUTIONS ARE IN FAIRLY DECENT AGREEMENT THROUGH THE LONG TERM
PERIODS...SHOWING HIGH PRESSURE HOLDING IN PLACE OVER THE REGION
THROUGH WEDNESDAY NIGHT. SURFACE TROUGHING IS THEN EXPECTED TO
DEVELOP IN THE LEE OF THE APPALACHIANS FOR THE END OF THE WEEK AND
INTO THE UPCOMING WEEKEND...ALONG WITH LOWERING UPPER LEVEL HEIGHTS.
AS A RESULT...WILL KEEP THE FORECAST RAIN FREE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. WILL THEN NEED SLIGHT CHANCE/LOW CHANCE POPS IN THE
FORECAST THURSDAY THROUGH SATURDAY. TEMPERATURES ARE EXPECTED TO RUN
NEAR TO SLIGHTLY ABOVE CLIMATOLOGY THROUGH THE PERIOD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HAVE MAINTAINED VFR CONDITIONS THROUGH THE 18Z TAF PERIOD FOR BOTH
KCHS AND KSAV...HOWEVER AS CONVECTION DEVELOPS ALONG THE SEA
BREEZE AND OTHER BOUNDARIES THIS AFTERNOON...EXPECT AMENDMENTS
WILL BE NEEDED. CONVECTION WILL INITIATE ACROSS THE CHARLESTON
AREA THEN TRANSITION SOUTHWARD. CONVECTION WILL LIKELY LINGER A
COUPLE HOURS AFTER SUNSET AT KSAV WITH DEBRIS CLOUDS PERSISTING
OVERNIGHT AT BOTH SITES. SOME MODEL SOUNDINGS SUGGEST SOME MVFR
CEILINGS COULD AFFECT THE TERMINALS EARLY SUNDAY MORNING AS
POSSIBLE SHOWERS DEVELOP IN ASSOCIATION WITH THE LAND BREEZE. A
COLD FRONT WILL APPROACH SUNDAY BRINGING POTENTIAL FOR ADDITIONAL
THUNDERSTORMS.

EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS
MAY BRIEFLY REDUCE VSBYS AND/OR CIGS SUNDAY...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
WINDS WILL BECOME SSW AND SW OVERNIGHT WITH A SLIGHT INCREASE IN
SPEEDS AS A 15 KT 925 MB JET DEVELOPS. SEAS WILL REMAIN AT OR
BELOW 3 FEET.

SUNDAY THROUGH THURSDAY...A COLD FRONT WILL APPROACH FROM THE WEST
SUNDAY AND SUNDAY NIGHT...THEN MOVE ACROSS THE WATERS LATE SUNDAY
NIGHT OR EARLY MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
THROUGH MUCH OF THE UPCOMING WEEK. COULD SEE A BIT OF A SURGE IN THE
WINDS PRIOR TO THE COLD FRONT PASSAGE SUNDAY NIGHT...BUT WINDS AND
SEAS ARE EXPECTED TO FALL SHORT OF SMALL CRAFT THRESHOLDS.
OTHERWISE...NO SIGNIFICANT MARINE ISSUES ARE EXPECTED THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JAQ
Hazardous weather outlook, Aug 13, 5:14 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT SAT AUG 13 2011

AMZ330-350-352-354-374-GAZ087-088-099-100-114-115-SCZ040-142115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
514 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN
HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND
MARGINALLY SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-116>119-137>141-SCZ042>045-047>052-142115-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
514 PM EDT SAT AUG 13 2011

...ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE THROUGH SOUTHERN
SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH EARLY THIS EVENING.
CONDITIONS ARE BECOMING INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS WITH THIS ACTIVITY. LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING
WILL BE POSSIBLE. STAY TUNED FOR POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN
HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND
MARGINALLY SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

In the hours before

Local storm report, Aug 13, 5:49 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             CROCKETVILLE            32.92N  81.08W
08/13/2011  E0.70 INCH       HAMPTON            SC   PUBLIC

            THE PUBLIC REPORTED DIME SIZE HAIL LASTING 15 TO 20
            MINUTES.

&&

EVENT NUMBER CHS1100835

DPB
Local storm report, Aug 13, 6:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             HAMPTON                 32.88N  81.13W
08/13/2011  E1.00 INCH       HAMPTON            SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL IN THE
            HAMPTON CITY LIMITS.

&&

EVENT NUMBER CHS1100836

DPB
Local storm report, Aug 13, 6:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     BRUNSON                 32.93N  81.19W
08/13/2011                   HAMPTON            SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED POWERLINES DOWN IN BRUNSON.

&&

EVENT NUMBER CHS1100837

DPB
Local storm report, Aug 13, 6:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 SW STILLWELL          32.33N  81.29W
08/13/2011                   EFFINGHAM          GA   911 CALL CENTER

            911 CENTER REPORTED A POWER LINE DOWN ON RALPH RAHN RD.

&&

EVENT NUMBER CHS1100838

JRL
Special weather statement, Aug 13, 6:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SAT AUG 13 2011

GAZ099-100-132315-
BULLOCH-CANDLER-
630 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 715 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEW HOPE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...NEVILS...PULASKI...REGISTER
AND STATESBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3245 8201 3246 8162 3222 8164 3225 8185
      3228 8190 3227 8193 3227 8197 3228 8202
TIME...MOT...LOC 2231Z 273DEG 9KT 3235 8191

33
Local storm report, Aug 13, 6:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 NW WALTERBORO         32.93N  80.69W
08/13/2011                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON MT CARMEL ROAD.

&&

EVENT NUMBER CHS1100839

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:18 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston97 min
Aug 13, 3:02 PM EDTSpecial Weather StatementCHSCharleston28 min
Aug 13, 3:27 PM EDTSpecial Weather StatementCHSCharleston48 min
Aug 13, 3:48 PM EDTSpecial Weather StatementCHSAllendale42 min
Aug 13, 3:54 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester49 min
Aug 13, 4:04 PM EDTSpecial Weather StatementCHSBerkeley56 min
Aug 13, 4:29 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper61 min
Aug 13, 5:05 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper55 min
Aug 13, 5:17 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton, Jasper58 min
Aug 13, 5:41 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Aug 13, 5:44 PM EDTSpecial Weather StatementCHSColleton31 min
Aug 13, 6:00 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Aug 13, 6:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Hampton, Jasper53 min
Aug 12, 8:28 PM EDTSpecial Weather StatementCHSLiberty47 min
Aug 12, 8:33 PM EDTSpecial Weather StatementCHSLong42 min
Aug 12, 8:37 PM EDTSpecial Marine WarningCHS113 min
Aug 12, 11:45 PM EDTSpecial Weather StatementCHSChatham45 min
Aug 13, 12:35 AM EDTSpecial Weather StatementCHSEffingham25 min
Aug 13, 5:22 AM EDTSpecial Marine WarningCHS113 min
Aug 13, 2:53 PM EDTSpecial Weather StatementCHSScreven52 min
Aug 13, 3:59 PM EDTSpecial Weather StatementCHSScreven46 min
Aug 13, 4:08 PM EDTSpecial Weather StatementCHSLong37 min
Aug 13, 4:25 PM EDTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall65 min
Aug 13, 5:00 PM EDTSpecial Weather StatementCHSMcIntosh60 min
Aug 13, 5:17 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh58 min
Aug 13, 5:34 PM EDTSpecial Weather StatementCHSBulloch41 min
Aug 13, 6:30 PM EDTSpecial Weather StatementCHSBulloch45 min
Aug 13, 7:28 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.